Norethindrone 5mg For Heavy Bleeding

2 Replies Updated



Conversation Starter

Jen Says:


Hi, I had been having very heavy menstrual bleeding for the last 2 months (Dec/Jan) so my dr. prescribed me norethindrone 5mg to take the first day of my period and to take it everyday. I also have the paragard copper IUD (which is partly the reason for the heavy bleeding). I got my period on Feb. 1st and started taking the norethindrone that day and I have been bleeding every day since then (now Feb. 16th). It started out light and it has gotten heavier the longer I have been on it. It is to the point where I am heavier now with the medicine than without. I am calling my doctor tomorrow but he has been out of the office for the last 4 days. Has anyone else had this problem? Should I just stop taking it? What happens if I stop taking it? I started getting night sweats the first day I took it and I still have them. I just recently started getting lower back pain and lower pelvic pain in the last 2 days. I'm really worried I have a serious problem.



Showing Replies 1 - 2 of 2 RSS Feed


Page of 1     Sorted By:
1
Verwon Says:

Hello, Jen! How are you?

The back and pelvic pain could also be due to your IUD. While they do work great for preventing pregnancy, they can cause some pretty annoying side effects, as reported by the FDA.

The Norethindrone is a hormone, so it can cause the continuous bleeding that you're experiencing. Its other side effects may possibly include nausea, dizziness, headache and PMS-like symptoms.

Have you reached your doctor, yet? This copper IUD may not be the best choice for you. How long have you had it?

REPLYSHAREREPORT
Was this helpful?     0     0  
2
Jen Says:

I've had the IUD for almost 4 years now and aside from longer periods I haven't had any problems with it. I did finally talk to my dr. and he switched me over to estrogen which has already started working. He is thinking I may be starting menopause already (I'm 38). I had taken the norethindrone before and it worked but this time it did not. Hope that the estrogen does what it's supposed to do. Thanks for the response.



REPLYSHAREREPORT
Was this helpful?     0     0  


Viewing page 1 of 1     Reply


More Discussions:

Heavy bleeding for four months
Hello doctor, i am having heavy bleeding from october 17th 2016 to till now Feb 28th 2017.. two months i have taken home... 3 replies
Clopilet 75mg and heavy Bleeding During Menopause
I have done procedure for 80% block in LAD and taking statin40 and clopilet a75 every day. I am 51 years old and having ... 3 replies
pause 500mg tablets for heavy bleeding
I've been taking pause 500mg tablets 3 times a day for three days since the last four cycles of my period for heavey... 6 replies
Im Married 23 Yrs Getting Heavy Bleeding Which Tablet Is Best For Me Novex Ds Good
im 23 yrs im married past 4 mnths im suffering frm heavy bleeding one doctor gave me novex ds is it good for me...
Missed 1 pill in week 1 6th day and bleeding heavy for 1 week
I have been on this birth control first time only because of a pilgrimage. However I missed my pill number 6 blue pill i... 2 replies
Heavy bleeding after taking primolut N Tab
I have had pcod since 2009. I am always having irregular periods also got hypothyroidism. Since the last 3 months I am h... 23 replies
Heavy bleeding & stomach pain in Monthly period
I had heavy bleeding, I Took 6 Tablet Of Trapic Mf in 3 days, stomach pain & bleeding reduced.. stopped taking table... 4 replies
heavy bleeding menopause
Since last year in july i was spotting for a month then doc gave premolute N and normal periods for 4days then 3months n... 1 reply
Heavy bleeding after plan b
Took plan b twice about 2 months ago.. I got my period a month after for about a week then after 2 weeks I got heavy ble... 1 reply
heavy bleeding after taking deviry
Hi dr am a little worried I have been bleeding for a month and a half my bleeding was not so heavy but after taking devi... 1 reply


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question



This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 18 February 2016.

We are committed to your privacy.

Copyright © 2005-2019 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA